MAUDE Adverse Event Report: DEVORO MEDICAL, INC WOLF THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

DEVORO MEDICAL, INC WOLF THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number FD0427-05
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device detachment occurred.The patient presented with left iliofemoral thrombosis.An 8fr wolf thrombectomy catheter was selected for use.A.014 guidewire was advanced up through the thrombus and into the aorta, the 8f sheath was positioned to perform wolf thrombectomy.The 8f wolf thrombectomy system was advanced through the sheath without any issue out of the end of the 8f non-bsc sheath and 1cm into thrombus.The physician controlled and held wolf shaft while physician instructed his assistant to advance the wolf catheter.The wolf system was successfully operated to capture the thrombus.During the final pull at the end of the thrombosed lesion, they noticed the cuff was no longer moving up the wolf catheter as it should due to a torn sleeve.The physician withdrew the wolf system as a whole into the 8f sheath and once the funnel of the wolf catheter reached the valve of the sheath, the physician had excessive resistance.The physician wrapped the catheter around his hand and the wolf catheter extremely hard.This action caused the funnel of the wolf catheter to separate from the rest of the wolf catheter.The funnel and part of the sleeve were still contained in the 8f sheath and the wolf catheter with the rest of the sleeve.The 8f sheath was removed and exchanged with a new 8f sheath.The funnel and torn part of the sleeve was then removed from the extracted 8f sheath.The procedure was successfully completed with the original device.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned for analysis.The device was returned in 4 pieces, confirming the sites complaint of device detachment.The returned pieces included: the catheter with a portion of sleeve measuring 5.4cm, two additional portions of sleeve measuring 2.4cm and a 5.6cm portion that had prolapsed on itself, and the detached funnel with a portion of the catheter that measured 2cm.A calcified fragment was returned measuring 7mm x 6mm.Microscopic analysis of the separated portions was performed.No additional damage of the fingers, knit or bond was seen on the funnel.The catheter portion where the funnel separated from showed signs of stretching.One of the sleeve sections showed one edge cut cleanly and another stretched to the point of breaking.The second sleeve section contained the radiopaque cuff and showed signs of stretching to the point of failure.The separation of the sleeve appears due to exceeding the tensile strength of the material due to excessive force while attempting to remove the device, not from a bond failure.It appears that the piece of calcium that was returned led to the failure that was observed.The piece of calcium prevented the sleeve from being able to successfully track through the sheath leading to excessive resistance and force on the sleeve and distal catheter tip.When the dr.Wrapped his hand around the inner catheter and pulled excessively, the sleeve became separated along with the funnel.

Brand Name
WOLF THROMBECTOMY SYSTEM
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
DEVORO MEDICAL, INC
46724 lakeview blvd
fremont 94538
Manufacturer (Section G)
DEVORO MEDICAL, INC.
46724 lakeview blvd
fremont CA 94538
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15811746
Report Number2124215-2022-46240
Device Sequence Number5747855
Product Code QEW
UDI-Device Identifier00850029546245
UDI-Public00850029546245
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Model NumberFD0427-05
Device Lot Number0000200003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown